Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 31, NWS Shreveport, LA

December 6, 20214 states

NWS Shreveport, LA issued this lake wind advisory at Dec 6, 2021, 12:36 AM CST for 4 states. It took effect at Dec 6, 2021, 3:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2021, 12:36 AM CST (06:36 UTC)
In effect from
Dec 6, 2021, 3:00 AM CST
Expired
Dec 6, 2021, 2:43 PM CST
In force
12 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS74 KSHV 060636
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1236 AM CST Mon Dec 6 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-062100-
/O.NEW.KSHV.LW.Y.0031.211206T0900Z-211206T2100Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
1236 AM CST Mon Dec 6 2021

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Winds will eventually shift around to the north today
  behind a strong cold front. Look for post frontal northerly
  winds of 10 to 20 mph with gusts up to 30 mph expected.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east and northeast Texas.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

13
2 follow-up statements
679 
WWUS74 KSHV 061620 AAA
NPWSHV

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Shreveport LA
1020 AM CST Mon Dec 6 2021

ARZ050-051-059>061-OKZ077-061730-
/O.CAN.KSHV.LW.Y.0031.000000T0000Z-211206T2100Z/
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Idabel, and Broken Bow
1020 AM CST Mon Dec 6 2021

...LAKE WIND ADVISORY IS CANCELLED...

Winds behind the strong cold front have weakened this morning, and
thus the Lake Wind Advisory has been cancelled. However, north
northeast winds will still range from 10 to 15 mph with higher
gusts through the afternoon. 

$$

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-062100-
/O.CON.KSHV.LW.Y.0031.000000T0000Z-211206T2100Z/
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Texarkana, Stamps, Lewisville, Bradley, 
Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, 
Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
1020 AM CST Mon Dec 6 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Winds will shift around to the north today behind a
  strong cold front. Look for post frontal northerly winds of 15
  to 20 mph with gusts up to 30 mph expected through mid afternoon.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east and northeast Texas.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

15
437 
WWUS74 KSHV 062043
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
243 PM CST Mon Dec 6 2021

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-062145-
/O.CAN.KSHV.LW.Y.0031.000000T0000Z-211206T2100Z/
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Texarkana, Stamps, Lewisville, Bradley, 
Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, 
Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
243 PM CST Mon Dec 6 2021

...LAKE WIND ADVISORY IS CANCELLED...

Winds have diminished behind a strong cold front that moved
through the region this morning. However, north winds of 10 to 15
mph with occasional higher gusts will be possible through sunset. 

$$

15

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Dec 5, 10:59 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Dec 5, 10:59 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1059 PM CST Sun Dec 5 2021

.AVIATION...
For the 06/06z TAFs, MVFR ceilings are already developing across
portions of the area south of Interstate 30, and ceilings may
continue to fall into the IFR range in a few locations, especially
at KLFK and in Deep East Texas. A few scattered showers will
remain possible at KTXK and KELD for a few more hours, but this
activity has struggled to develop. A robust line of strong to
severe convection continues to organizes across Eastern Oklahoma
and Northwest Arkansas immediately ahead of an approaching front.
This primary line of storms should move into Southeast Oklahoma
near 06/09z and should reach the Interstate 20 terminals between
06/11z-06/14z. The front should also move across the terminals
just after the strongest storms, and quite a bit of post-frontal
precip is expected for several hours after the frontal passage.
Winds will quickly become northerly and eventually northeasterly,
which should affect drier air into the region. The precip should
completely exit the area to the southeast by early Monday
afternoon.

Behind the cold front, northerly winds will be quite gusty.
Sustained wind speeds of 15 to 20 knots with gusts up to 30 knots
can be expected. Wind speeds should finally by late afternoon and
especially after sunset.

CN

&&

.PREV DISCUSSION... /issued 938 PM CST Sun Dec 5 2021/

UPDATE...
A few scattered showers and isolated thunderstorms have struggled
to develop in the warm sector across Southern Arkansas and extreme
Northeast Texas. I expect additional development will be
difficult as the 00z KSHV sounding indicated a stout capping
inversion at 850 hPa. Farther to the north, a line of robust
convection has rapidly developed ahead of a cold front as
expected. This line of storms is not expected to enter the
forecast area until after midnight, most likely between 07z-08z
(1-2 AM CST). A severe weather threat is still possible across
Southeast Oklahoma and Southwest Arkansas, but the risk for severe
storms should be begin to diminish by the time the storms enter
Louisiana and East Texas due to decreasing shear and instability.
Overall, very little has changed with this portion of the
forecast. Some minor updates were made to PoPs through midnight to
better account for the ongoing showers across Northeast Texas and
Southern Arkansas.

Temperatures have been somewhat slow to cool due to the cloud
cover and warm air/moisture advection into the region. Therefore,
the hourly temperature grids were also updated somewhat to better
follow these trends, but the overnight low temperature forecast
was left intact.

Updated text products have already been sent.

CN

PREV DISCUSSION... /issued 333 PM CST Sun Dec 5 2021/

SHORT TERM.../Tonight through Monday Night/

Another warm and humid afternoon was common today as the moist
sector continues to expand N into much of SE OK/Cntrl and Srn AR,
with some mixing of dewpoints noted across portions of N LA where
cu cigs have been hard to develop. However, this will result in
some weak MLCapes returning especially as low level moisture
deepens later this evening along a 40-45kt SWrly LLJ, ahead of a
strong cold front noted over Ern and Srn KS, which will surge SE
in advance a longwave trough digging SE through the Rockies into
the Plains. Mid level lapse rates remain forecast to steepen ahead
of the trough, with upper diffluence increasing later tonight (in
the 06-09Z timeframe) ahead of the front thus enhancing deepening
convection over Cntrl and Ern AR trailing SW into Srn AR and
extreme NE TX. Low level shear profiles and 0-1km SRH's are
rather impressive which may yield an isolated tornado threat as
the convection develops along/just ahead of the front, with the
primary threat for damaging winds especially over SW AR. Have
maintained likely and categorical pops over this area, although
some warm advection convection may develop farther S across E TX/N
LA along the LLJ axis. Have tapered pops down to mid and high
chance here, with the front expected to be in VC of TYR/GGG/N of
SHV/to near ELD line by 12Z Monday. The severe threat should begin
to taper by daybreak once diurnal stability is maximized, and
lapse rates weaken once the strongest diffluence ahead of the
trough begins to shift E. In addition, the SWrly LLJ axis will
begin to veer more Wrly along the frontal sfc, but ample frontal
convergence will maintain a line of convection as it taps the
deeper moisture profile expected to be in place. Good consensus
amongst the progs has resulted in increased pops over the Srn half
of the area Monday morning, where high end categorical pops were
placed.

Temps should also fall quickly in wake of the cold fropa, with max
temps occurring during the morning along/S of I-20 before falling
into the 50s during the day. Some recovery is expected where
better insolation occurs once the cigs clear over extreme NE TX/SE
OK/SW AR, but min temps tonight and max temps Monday will be
dictated by the frontal position by the end of their respective
verification period, thus min temps tonight will be a bit warmer
than the below forecast numbers indicate. The convection should
diminish by early afternoon across the Srn zones, although the
post-frontal cigs will hang on, with H850 winds quickly veering
around out of the S Monday evening. This will also enhance weak
overrunning atop the shallow cold dome as well, with some of the
progs suggesting isolated -SHRA developing late over the SE
sections of NCntrl LA, ahead of a weakening shortwave trough that
will be the remnants of the closed low currently over NW Old MX,
which will begin to eject ENE towards the TX Big Bend Region by
daybreak Tuesday. Depending on the extent of the post frontal
cloud cover, could see quite a range of temps from S to N across
the area, with subfreezing temps a good bet across SE OK/portions
of SW AR.

15

LONG TERM.../Tuesday through Saturday Night/

Starting 12z Tuesday...Upper level pattern as we head into the long
term portion of the forecast will feature troughing that will
develop through the day across much of the central and eastern
CONUS. Meanwhile, high pressure at the surface will prevail across
most areas to the east of the Rockies. We may have a few lingering
showers across our extreme far southeast zones Tuesday morning as
the front that moved through the area will remain stalled out across
southern Louisiana. Throughout the day, we could see this front
begin to push back northward, so have maintained PoPs for our
southeast zones through the day Tuesday.

By Tuesday night, this activity could increase across the region,
with showers and a few thunderstorms moving towards the I-20
corridor Tuesday night. All this activity will begin to exit the
region towards Wednesday morning. Allowing dry conditions to settle
in across the region through the day Wednesday and into at least
Thursday morning. Temperatures on Tuesday will range from the lower
to mid 50s for our north and eastern zones to the upper 50s and
lower 60s across our southwestern zones. Tuesday will easily be our
"coolest" day of the upcoming week as we start a warming trend again
heading into Wednesday, with afternoon highs ranging from the upper
50s to upper 60s across the region.

Temperatures will continue to increase on Thursday, with highs
reaching the upper 60s to upper 70s across the region. By Friday,
afternoon highs will be around 20 degrees above seasonable normals,
with temperatures reaching the upper 70s to lower 80s across the
region. As mentioned in previous discussion, we continue to monitor
a threat for severe weather towards the end of the forecast period
as models continue to indicate a strong upper level trough digging
south across the Plains. We will continue to monitor this potential
through the upcoming week, but first will get through the possible
severe threat for tonight. /33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  65  39  57 /  60  90  10  10
MLU  62  67  40  53 /  60 100  10  10
DEQ  46  55  30  52 /  80  10   0   0
TXK  52  59  33  53 /  80  40   0   0
ELD  55  61  35  52 /  80  70   0   0
TYR  54  60  39  60 /  60  60   0   0
GGG  57  63  39  58 /  60  70  10   0
LFK  66  72  45  62 /  40 100  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/19
Hazardous weather outlook, Dec 5, 2:13 PM CST, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
213 PM CST Sun Dec 5 2021

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-062015-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-
213 PM CST Sun Dec 5 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma and northeast
Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered showers and thunderstorms will be possible
this afternoon across the region well in advance of an upper
level storm system that will begin affecting the region late
tonight. Thunderstorms will become widespread late tonight along
and ahead of a cold front. Some of these storms could be severe,
producing damaging wind gusts, large hail and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Strong to severe thunderstorms will be moving south and east of
the region early Monday Morning. Additional storm disturbances
will be moving into the region by late this week towards early
next weekend and some of these could have the potential to produce
additional severe weather.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed for tonight. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
062015-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
213 PM CST Sun Dec 5 2021

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered showers and a few thunderstorms will be
possible across the region this afternoon and evening. At this
time, strong to severe thunderstorms are not likely through this
evening. Late tonight, strong to severe thunderstorms will likely
be ongoing to the north of the region with this activity moving
towards the I-20 Corridor towards sunrise Monday Morning. Strong
wind gusts, large hail and an isolated tornado threat will exist
with this activity near sunrise Monday Morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The severe weather threat will continue near and to the south of
the I-20 Corridor during the morning hours on Monday before a
strong cold front clears the area during the day Monday.

Additional storm disturbances
will be moving into the region by late this week towards early
next weekend and some of these could have the potential to produce
additional severe weather.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed early Monday Morning.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 5:35 AM CSTSpecial Weather StatementSHVSabine40 min
Dec 6, 6:06 AM CSTTornado WarningSHVSabine24 min
Dec 6, 6:11 AM CSTSpecial Weather StatementSHVVernon34 min
Dec 6, 9:28 AM CSTSpecial Weather StatementSHVLaSalle47 min
Dec 6, 9:47 AM CSTSpecial Weather StatementSHVNatchitoches43 min
Dec 6, 10:28 AM CSTSpecial Weather StatementSHVGrant47 min
Dec 6, 10:33 AM CSTSevere Thunderstorm WarningSHVGrant, Natchitoches42 min
Dec 6, 3:51 AM CSTSpecial Weather StatementSHVLittle River39 min
Dec 6, 4:17 AM CSTSpecial Weather StatementSHVBowie43 min
Dec 6, 5:27 AM CSTSpecial Weather StatementSHVSabine48 min
Dec 6, 1:36 AM CSTSpecial Weather StatementSHVMcCurtain39 min

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.